Home > Research > Publications & Outputs > Convergence and limits of linear representation...

Electronic data

  • linear

    Rights statement: This is the author’s version of a work that was accepted for publication in Journal of Algebra. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Journal of Algebra, 450, 2016 DOI: 10.1016/j.jalgebra.2015.11.023

    Accepted author manuscript, 263 KB, PDF document

    Available under license: CC BY-NC-ND: Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License

Links

Text available via DOI:

View graph of relations

Convergence and limits of linear representations of finite groups

Research output: Contribution to journalJournal article

Published
<mark>Journal publication date</mark>16/03/2016
<mark>Journal</mark>Journal of Algebra
Volume450
Number of pages28
Pages (from-to)588-615
Publication statusPublished
Early online date6/12/15
Original languageEnglish

Abstract

Motivated by the theory of graph limits, we introduce and study the convergence and limits of linear representations of finite groups over finite fields. The limit objects are infinite dimensional representations of free groups in continuous algebras. We show that under a certain integrality condition, the algebras above are skew fields. Our main result is the extension of Schramm's characterization of hyperfiniteness to linear representations.

Bibliographic note

This is the author’s version of a work that was accepted for publication in Journal of Algebra. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Journal of Algebra, 450, 2016 DOI: 10.1016/j.jalgebra.2015.11.023